Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


The mountain climbers' problem

Author: Tamás Keleti
Journal: Proc. Amer. Math. Soc. 117 (1993), 89-97
MSC: Primary 26A12; Secondary 26A15, 26A48
MathSciNet review: 1123655
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that two climbers can climb a mountain in such a way that at each moment they are at the same height above the sea level, supposing that the mountain has no plateau. That is, if $ f$ and $ g$ are continuous functions mapping $ [0,1]$ to $ [0,1]$ with $ f(0) = g(0) = 0$ and $ f(1) = g(1) = 1$, and if neither $ f$ nor $ g$ has an interval of constancy then there exist continuous functions $ k$ and $ h:[0,1] \to [0,1]$ satisfying $ k(0) = h(0) = 0,\;k(1) = h(1) = 1$, and $ f \circ k = g \circ h$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 26A12, 26A15, 26A48

Retrieve articles in all journals with MSC: 26A12, 26A15, 26A48

Additional Information

PII: S 0002-9939(1993)1123655-1
Article copyright: © Copyright 1993 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia